Posted by Piquet on December 30, 2004, at 16:33:13
In reply to Lamictal Exhaustion/Brain Fog, posted by cache-monkey on December 30, 2004, at 15:11:19
> So, I'm in the process of starting up on Lamictal and have felt really out of it after each dose increase. Tired all the time. Foggy in the head. Can't think straight, and mildly agitated in the background.
> I feel like it's cleared a little about 10 days or so after the dose increase. But even then it's a little up and down, and I still feel like I need to sleep more than normal. Of course, after a couple of more days it's time for the next dose increase, and I go back to square one.
> Has anyone else experienced this with Lamictal? I'm especially curious if it's (as I think it is) a transient start-up/ramp-up side effect. Since I haven't gone longer then two weeks at the same dose, I'm worried that Lamictal is possible just fundamentally sedating for me.
Hi. You don't say whether you're taking it as an augmentation or not, or what dosage you're currently on, so my situation might be very different to yours. Anyhow I'm trd depressive and take 80 mg Parnate per day, I recently started on Lamictal augmentation and I've been on the 'second step', ie, 50 mg for about a week. (I'll be titrating every two weeks.) Both with startup and with the increase I experienced exactly the same symptoms that you have. I'm fairly confident that these are transient side effects, and compared to starting up and titrating with Parnate I find them quite tolerable. I hope this helps allay your fears a little, and I wish you success with Lamictal.